MAUDE Adverse Event Report: ARTHREX, INC. KEEL PUNCH, SIZE 8-10, IBALANCE TKA; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. KEEL PUNCH, SIZE 8-10, IBALANCE TKA; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number KEEL PUNCH, SIZE 8-10, IBALANCE TKA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 03/09/2023, it was reported by a sales representative via sems that an ar-623-7 ibalance® tka metal piece broke off into an impaction handle.This occurred during a tka case on (b)(6) 2023.There was no additional information provided.Additional information is requested.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during use.
 
Event or Problem Description
Additional information was provided on 03/13/2023 where it was reported by a sales representative the device did break while inside the patient.When the doctor went to slap hammer the piece out, the top part broke off.No fragments were inside of the patient, and the broken piece was stuck in the underside of the slap hammer.The patient had osteoporotic bone, and the surgeon used a set of pliers to pull the rest of the tibial punch out.

Brand Name
KEEL PUNCH, SIZE 8-10, IBALANCE TKA
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16618569
Report Number1220246-2023-06499
Device Sequence Number12565607
Product Code LXH
UDI-Device Identifier00888867198388
UDI-Public00888867198388
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKEEL PUNCH, SIZE 8-10, IBALANCE TKA
Device Catalogue NumberAR-623-7
Device Lot Number20641512
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer09/24/2024
Initial Report FDA Received Date03/27/2023
Supplement Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2015
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown